MAUDE Adverse Event Report: MINERVA SURGICAL, INC. MINERVA SINGLE STERILE DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. MINERVA SINGLE STERILE DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE
Catalog Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bowel Burn (1756); Uterine Perforation (2121)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a minerva procedure was performed in an early 40s-year-old patient with no prior surgeries or ifu contraindications.Diagnostic hysteroscopy was performed, and the uterine cavity appeared to be of normal size with no evidence of pathology.The uterus was sounded and measured to ~ 10 cm, the cervical canal was measured using the minerva dilator to 5cm, and the minerva device was set to 5 cm.The cervical canal was dilated to 8 mm using a set of hegar dilators, and the minerva device was inserted and deployed.Dr.Indicated that the array opening black indicator line was just above the border between the red/green zone.The physician closed, removed, and reinserted the device.On the second attempt, the indicator was just above the red zone, at the beginning of the green.Dr.Decided to move forward with this case.The cervical balloon was inflated.Uit was initiated and passed on the first attempt, which was followed by an uninterrupted 120-second ablation cycle.The cervical balloon was deflated.The minerva device was unlocked and removed.Post-ablation hysteroscopy was performed, and dr.Observed two defects that indicated possible uterine wall perforation.Diagnostic laparoscopy was performed, and uterine perforations were confirmed.Thermal injury to the small intestine was also observed.Small bowel resection and end-to-end anastomosis were performed.The patient fully recovered and was discharged.
 
Additional Manufacturer Narrative
It is possible that the uit did not miss the perforation if full perforation was not present at the time of the uit.The likely scenario and potential root cause of this complication is related to device being mal-positioned deep in the myometrium but without a full thickness perforation at the time of the uit, which in turn allowed for it to pass.Under this scenario a transmural burn with formation of a mechanical perforation during the energy delivery cycle is possible and may result in unintended thermal effect on the organs of the viscera.In this case the device was likely under deployed as a result of being advanced too far and buried in the fundal myometrium.Both the disposable handpiece and the rf controller used in this case were returned for evaluation as a system.The handpiece was plugged into the controller and passed the handpiece connection test.After inserting the plasma formation array into the long-necked beaker and inflated the cervical sealing balloon, a good seal was achieved.The hp passed the uterine integrity test and completed the demo ablation test for a total of 120 seconds with no errors or problems found.Product analysis confirmed that both the returned hp and the controller perform as intended.There is no indication of a product issue directly related to the reported adverse event.A device history record review was performed.There were no nonconformances identified that could have contributed to the reported event.All handpieces meet all qa specifications prior to release, including adequate sterilization.Perforations and injuries, such as thermal injury, are known complications of an endometrial ablation procedure.Complications associated with perforations and thermal injury are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.If the minerva disposable handpiece is difficult to insert into the cervical canal, use clinical judgment to determine whether or not further dilation is required.Forcibly advancing the minerva disposable handpiece against resistance is likely to increase the risk of perforation or creation of a false passage.Sufficient dilation is required for safe insertion.Activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.Excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.Although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.Post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.As with all endometrial ablation procedures, serious injury or death can occur, including but not limited to infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.

Brand Name
MINERVA SINGLE STERILE DISPOSABLE HANDPIECE
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
angela gonzalez
4255 burton drive
santa clara, CA 95054
6502843500
MDR Report Key23728340
Report Number3011011193-2025-00017
Device Sequence Number10231966
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public(01)00862393000162
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Catalogue NumberMIN9770
Device Lot Number24D03-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age40 YR
Patient SexFemale